Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Wilmington, NC

May 29, 2014Georgetown County, Horry County, Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 29, 2014, 5:39 PM EDT for Georgetown County, Horry County, Marion County, South Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2014, 5:39 PM EDT (21:39 UTC)
Expired
May 29, 2014, 6:45 PM EDT
In force
66 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 75 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:23 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 29, 4:23 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
423 PM EDT THU MAY 29 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT DROPPING SOUTHWARD...WILL TEMPORARILY
STALL ACROSS THE BI-STATE REGION TONIGHT INTO FRIDAY...RESULTING
IN SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE CENTERED OVER THE GREAT LAKES WILL BUILD DOWN THE LEE
SIDE OF THE APPALACHIANS THIS WEEKEND...PUSHING THE COLD FRONT
SOUTHWARD AND AWAY FROM THE FORECAST AREA. DRIER...LESS
HUMID...AND COOLER AIR WILL INFILTRATE THE REGION THIS WEEKEND.
THE HIGH WILL SLIDE OFFSHORE ON MONDAY...FOLLOWED BY A WARMING
TREND EXPECTED INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 3:00 PM THURSDAY...ISOLATED SHOWERS AND THUNDERSTORMS
CURRENTLY FORMING AND MOVING SLOWLY SOUTHEAST ACROSS THE FORECAST
AREA. EXPECT COVERAGE TO INCREASE INTO THE LIKELY CATEGORY FOR
MUCH OF THE FORECAST AREA THIS AFTERNOON AND EVENING. AS MENTIONED
IN THE EARLIER DISCUSSION...BASED ON THE LATEST ANALYSIS OF ACTUAL
AND FORECAST DATA AND SPC DISCUSSION IT LOOKS LIKE SEVERE
POTENTIAL LESS THAN EARLIER EXPECTED...ALTHOUGH WE STILL CANNOT
RULE IT OUT. ATMOSPHERE MAY TREND MORE TOWARDS THE MODERATELY
UNSTABLE CATEGORY THAN THE STRONGLY UNSTABLE THIS AFTERNOON AND
EVENING. I HAVE ELIMINATED THE SEVERE WORDING IN THE ZONES WITH
THE LATEST ISSUANCE AS EXPECTED SPOTTY COVERAGE OF SEVERE STORMS
DOES NOT JUSTIFY SUCH HIGHLIGHTING IN THE TEXT. THERE IS NO CHANGE
TO THE THINKING AS TO WHAT FORM THE SEVERE WX MAY TAKE THOUGH.
LIGHT WINDS THROUGH THE COLUMN MAKES ORGANIZED CONVECTION
UNLIKELY...BUT WILL INCREASE CHANCES OF LOCALIZED FLOODING FROM
SLOW MOVING STORMS...WITH WET MICROBURSTS ALSO POSSIBILITY BASED
ON MODEL SOUNDINGS.

THE COLD FRONT IS CURRENTLY DROPPING SOUTH ACROSS OUR NC COUNTIES
AND GUIDANCE IN CONSISTENT ON STALLING IT OVER THE FORECAST AREA
THROUGH THE NEAR TERM. THIS FRONT PLUS ANY OUTFLOW BOUNDARIES AND
THE SEA BREEZE FRONT WILL CONTINUE TO PROVIDE FOCI FOR CONVECTION
FOR THE REMAINDER OF THE DAY AND INTO THE EVENING. WITH A MODERATELY
UNSTABLE ATMOSPHERE AND STRONG HEATING WILL CONTINUE TO ADVERTISE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF
THE AFTERNOON AND EVENING...WITH CONVECTION TAPERING OFF AFTER
SUNSET. BOTH NAM AND GFS INDICATE A WEAK SHORTWAVE MAY RAMP UP
PRECIP CHANCES AGAIN AROUND DAYBREAK ON FRIDAY...SO WILL NOT DROP
POPS ENTIRELY FOR THE OVERNIGHT PERIOD.

MODELS ARE IN CLOSE ACCORDANCE FOR OVERNIGHT TEMPERATURES SO HAVE
GONE WITH A CONSENSUS OF THE NUMBERS. THIS WILL GIVE US MINIMUMS IN
THE MID TO UPPER 60S FOR MOST LOCATIONS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 330 PM THURSDAY...RATHER SHARP/LARGE AMPLITUDE UPPER TROF
TO EVOLVE OFF THE EAST COAST OF THE U.S. FRIDAY AND CONTINUE THRU
THIS UPCOMING WEEKEND. ITS OPPOSITE...A RATHER LARGE/SHARP
AMPLITUDE UPPER RIDGING WILL AFFECT THE EASTERN 1/3RD OF THE U.S.
DURING THIS SAME TIME PERIOD. THE MEANDERING CUTOFF UPPER LOW OVER
THE WESTERN GULF COAST STATES WILL REMAIN IN THAT GENERAL VICINITY
AS IT SLOWLY DISSIPATES AND FILLS IN DURING THIS WEEKEND.

AT THE SFC...THE COLD FRONT DROPPING SOUTHWARD WILL TEMPORARILY
STALL ACROSS THE BI-STATE REGION ON FRIDAY. PLENTY OF MOISTURE TO
REMAIN ALONG WITH SFC FORCING AND DYNAMICS FROM WEAK PERTURBATIONS
ALOFT...WILL COMBINE TO PRODUCE A CONTINUED THREAT FOR ATLEAST A
GOOD/HIGH CHANCE OF CONVECTION DURING FRIDAY. WITH UPPER NW-N
FLOW TO INCREASE ACROSS THE FA FROM THE EVOLVING UPPER TROF OFF
THE EAST COAST OF THE U.S...THE SFC COLD FRONT WILL FINALLY GET
ITS PUSH SOUTHWARD AND DROP FURTHER AWAY FROM THE ILM CWA LATE
FRIDAY THROUGH SATURDAY. AS A RESULT...IMPROVING WX AND SKY
CONDITIONS EXPECTED LATE FRIDAY NIGHT THRU THE UPCOMING WEEKEND.

AS FOR TEMPS...STAYED CLOSER TO THE WARMER GFS MOS GUIDANCE FOR
FRIDAY THRU FRIDAY NIGHT. WITH THE DRIER AND COOLER AIR EXPECTED
FOR THE 2ND HALF OF THE SHORT TERM PERIOD...AND LIKELY
ILLUSTRATED BETTER BY THE NAM MODEL. DECIDED TO STICK CLOSER TO
THE SLIGHTLY COOLER NAM MOS GUIDANCE FOR THE 2ND HALF OF THE SHORT
TERM PERIOD.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...THE MID LEVEL PATTERN WILL TRANSITION
FROM ONE OF SIGNIFICANT AMPLITUDE TO MORE OF A SUBDUED SLIGHTLY
SOUTHWESTERLY FLOW BY THE END OF THE PERIOD. THE FORECAST REMAINS
ESSENTIALLY UNCHANGED WITH DRY CONDITIONS FOR SUNDAY THROUGH
TUESDAY AS SURFACE HIGH PRESSURE ALIGNED ACROSS THE NORTHEAST
MOVES SLOWLY TO THE SOUTH. BY THE END OF THE PERIOD...THE HIGH
WILL TAKE A SUMMERTIME POSITION NEAR BERMUDA. PRECIPITABLE WATERS
WILL SLOWLY RECOVER FROM LESS THAN ONE INCH TO NEAR TWO INCHES BY
THURSDAY. MAINTAINED THE POPS FOR WEDNESDAY AND CONTINUED THEM
INTO THE NEW DAY THURSDAY. TEMPERATURE TRENDS AND GUIDANCE NUMBERS
ARE A LITTLE COOLER INITIALLY AND THEN WARMER BY THE END OF THE
PERIOD AND I HAVE MADE SOME SLIGHT ADJUSTMENTS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...POSSIBLE PERIODS OF MVFR DUE TO FOG/REDUCED VSBYS IN
ISOLATED TO SCATTERED CONVECTION LATER TODAY AND TONIGHT
POSSIBLE...AS WELL AS MVFR FOG LATE OVERNIGHT INTO THE EARLY
MORNING HOURS. OTHERWISE EXPECT VFR.

VFR PREVAILS THIS AFTERNOON WITH VARYING FEW/SCT/BKN CLOUD
HEIGHTS...LOW TO HIGH LEVEL AND LIGHT AND VARIABLE WINDS. AN
APPROACHING COLD FRONT FROM THE NORTH WILL MOVE DOWN INTO THE AREA
TODAY...AND WITH AN OVERALL FAVORABLE ENVIRONMENT...ANTICIPATE
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND INTO THE EVENING HOURS. REDUCED RESTRICTIONS WILL BE POSSIBLE
IN ANY HEAVY DOWNPOUR OR PATCHY FOG. WEST WINDS THIS MORNING WILL
SHIFT TO THE EAST-NORTHEAST BY THIS AFTERNOON DEPENDING ON THE
LOCATION OF THE AFOREMENTIONED FRONTAL BOUNDARY. BUT OVERALL WINDS
WILL BE AOB 10 KTS. INTO THE OVERNIGHT HOURS...ACTIVITY WILL TAPER
OFF WITH LIGHT WINDS...LOW CIGS AND PATCHY FOG LIKELY...POSSIBLY
CREATING MVFR/IFR CONDITIONS THROUGH MORNING. BY FRIDAY
MORNING...EXPECT VFR TO PREVAIL WITH LIGHT WINDS.

EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS WITH BRIEF PERIODS OF
SUB-VFR CONDITIONS EXPECTED THROUGH FRIDAY...MAINLY IN THE
AFTERNOON AND EARLY EVENING HOURS. VFR SATURDAY THROUGH MONDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 PM THURSDAY...WINDS WILL REMAIN LIGHT OVER THE WATERS AS
A COLD FRONT STALLS OVER THE WATERS THROUGH THE NEAR TERM. FRONT
WILL STALL IN THE VICINITY OF THE CAPE FEAR REGION OR JUST TO THE
SOUTH...WITH WINDS EASTERLY FOR OUR NC WATERS AND MORE SELY FOR OUR
SC WATERS. IN ANY CASE...LIGHT WINDS WILL KEEP SEAS IN THE 2 FT
RANGE THROUGH THE PERIOD. MAIN THREAT TO MARINERS WILL BE FROM ANY
THUNDERSTORMS THAT MOVE OFFSHORE THIS AFTERNOON AND EVENING.

SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 330 PM THURSDAY...THE COLD FRONT DROPPING SOUTHWARD WILL
TEMPORARILY STALL ACROSS PORTIONS OF THE LOCAL WATERS DURING
FRIDAY. AN EVOLVING LARGE AMPLITUDE UPPER TROF OFF THE EAST COAST
OF THE U.S. WILL RESULT WITH NW-N FLOW ALOFT WHICH WILL FINALLY
GIVE THE COLD FRONT ITS PUSH SOUTHWARD AND AWAY FROM THE AREA
WATERS LATE FRIDAY NIGHT THROUGH THE UPCOMING WEEKEND. RATHER
LIGHT AND VARIABLE FLOW AHEAD OF THE COLD FRONT WILL BECOME
EASTERLY 10 KT OR LESS AFTER FROPA. ONCE THE COLD FRONT GETS ITS
PUSH SOUTHWARD...SFC PRESSURE PATTERN AND TIGHTENING GRADIENT WILL
PRODUCE A NE-ENE WIND AT 10 TO 15 KT...WITH A MORE SOLID 15 KT BY
SAT AFTERNOON AND NIGHT. SIGNIFICANT SEAS WILL BE DOMINATED BY A 1
TO 3 FOOT...4 TO 5 SECOND PERIOD WIND DRIVEN WAVES. AS THE NE-ENE
15 KT FLOW BECOMES MORE DOMINANT LATE IN THE PERIOD...SIGNIFICANT
SEAS TO BUILD UP TO 5 FT BY DAYBREAK SUNDAY. AGAIN...IT WILL BE
RULED BY SHORT PERIOD WIND DRIVEN WAVES WITH VERY LITTLE IN THE
LONG PERIOD GROUND SWELL DEPARTMENT.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM THURSDAY...INITIALLY EXPECT NORTHEAST WINDS OF
10-15 KNOTS THAT WILL PERSIST MOST OF THE DAY SUNDAY. BY MONDAY
THE WINDS WILL TURN MORE TO THE EAST AND WEAKEN SLIGHTLY. BY LATE
MONDAY/EARLY TUESDAY A MORE TYPICAL SOUTHERLY FLOW WILL DEVELOP
AND INCREASE IN MAGNITUDE AS THE DEVELOPMENT OF A PIEDMONT TROUGH
INCREASES THE GRADIENT. SIGNIFICANT SEAS WILL GENERALLY FOLLOW THE
WIND FIELDS AND REMAIN RELATIVELY LOW WITH THE FETCH CHANGE AS
WELL. EXPECT 1-3 FEET.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...DCH
NEAR TERM...REK
SHORT TERM...DCH
LONG TERM...SHK
AVIATION...REK/SGL
Hazardous weather outlook, May 29, 4:41 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
441 AM EDT THU MAY 29 2014

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-300845-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
441 AM EDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. DAMAGING WIND
GUSTS AND LOCALIZED FLOODING FROM HEAVY RAINFALL ARE THE MAIN
HAZARDS. THUNDERSTORM ACTIVITY SHOULD DIMINISH DURING THE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-300845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
441 AM EDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Local storm report, May 29, 4:19 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
419 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             2 SSE DILLON            34.40N  79.35W
05/29/2014  E1.00 INCH       DILLON             SC   PUBLIC

&&

EVENT NUMBER ILM1400215

ROSS
Local storm report, May 29, 4:22 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             5 ESE CURRIE            34.45N  78.02W
05/29/2014  E1.00 INCH       PENDER             NC   PUBLIC

            HAIL TO THE SIZE OF QUARTERS WAS REPORTED.

&&

EVENT NUMBER ILM1400216

RJD
Local storm report, May 29, 4:26 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             4 WSW LAKE VIEW         34.32N  79.22W
05/29/2014  E0.88 INCH       DILLON             SC   EMERGENCY MNGR

&&

EVENT NUMBER ILM1400217

ROSS
Special weather statement, May 29, 4:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
443 PM EDT THU MAY 29 2014

NCZ105-106-292145-
COASTAL PENDER-INLAND PENDER-
443 PM EDT THU MAY 29 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 545
PM EDT...

AT 443 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ASHTON...OR ABOUT 6 MILES SOUTH OF BURGAW...MOVING EAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...EDGECOMB...
HAMPSTEAD...MOORETOWN...ROCKY POINT...SURF CITY...TOPSAIL...TOPSAIL
BEACH...WOODSIDE AND ST. HELENA.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3442 7754 3440 7758 3434 7765 3436 7781
      3438 7780 3439 7782 3437 7787 3439 7802
      3457 7799 3456 7760 3448 7757 3447 7754
      3444 7751
TIME...MOT...LOC 2043Z 278DEG 11KT 3447 7789

BJR
Local storm report, May 29, 4:50 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
450 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 ENE PEMBROKE          34.69N  79.15W
05/29/2014                   ROBESON            NC   PUBLIC

            A TREE WAS REPORTED DOWN AND BLOCKING LOCKLEAR ROAD.
            THE FIRE DEPARTMENT WAS CALLED TO REMOVE THE TREE.

&&

EVENT NUMBER ILM1400218

RJD
Special weather statement, May 29, 5:04 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EDT THU MAY 29 2014

NCZ087-096-099-292200-
BLADEN-COLUMBUS-ROBESON-
504 PM EDT THU MAY 29 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 600 PM EDT...

AT 504 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DUBLIN TO 10 MILES SOUTHWEST OF CLARKTON...OR
ALONG A LINE EXTENDING FROM 10 MILES WEST OF ELIZABETHTOWN TO
WHITEVILLE...MOVING EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
BLADENBORO...CARVERS...COUNCIL...ELKTON...EMERSON...LAGOON...
LISBON...CLARKTON...DUBLIN AND WHITE LAKE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3473 7840 3432 7835 3434 7888 3465 7890
TIME...MOT...LOC 2104Z 264DEG 16KT 3462 7876 3436 7870

BJR

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:22 PM EDTSpecial Weather StatementILMPender23 min
May 29, 2:56 PM EDTSpecial Weather StatementILMBrunswick34 min
May 29, 3:13 PM EDTAreal Flood AdvisoryILMBrunswick2 hr
May 29, 3:14 PM EDTSevere Thunderstorm WarningILMRobeson61 min
May 29, 3:23 PM EDTAreal Flood AdvisoryILMBrunswick112 min
May 29, 3:31 PM EDTSpecial Weather StatementILMBrunswick44 min
May 29, 3:36 PM EDTSpecial Weather StatementILMPender39 min
May 29, 4:01 PM EDTSevere Thunderstorm WarningILMNew Hanover, Pender44 min
May 29, 4:30 PM EDTSevere Thunderstorm WarningILMColumbus60 min
May 29, 4:43 PM EDTSpecial Weather StatementILMPender62 min
May 29, 5:04 PM EDTSpecial Weather StatementILMBladen56 min
May 29, 5:36 PM EDTAreal Flood AdvisoryILMBladen, Columbus, Robeson114 min
May 29, 5:54 PM EDTSpecial Weather StatementILMPender36 min
May 29, 2:36 PM EDTSpecial Weather StatementILMDarlington, Marlboro54 min
May 29, 3:21 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Marion, Marlboro114 min
May 29, 3:46 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion59 min
May 29, 4:07 PM EDTSevere Thunderstorm WarningILMHorry68 min
May 29, 4:53 PM EDTAreal Flood WarningILMHorry3 hr
May 29, 5:09 PM EDTSevere Thunderstorm WarningILMHorry36 min
May 29, 6:09 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry, Marion, Williamsburg111 min
May 29, 6:31 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Williamsburg59 min
May 29, 7:27 PM EDTSpecial Weather StatementILMGeorgetown63 min
May 29, 7:34 PM EDTSpecial Weather StatementILMDarlington56 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.